A discrete predator-prey system with age-structure for predator and natural barriers for prey
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 35 (2001) no. 4, p. 675-690

We analyze a two species discrete predator-prey model in which the prey disperses between two patches of a heterogeneous environment with barriers and the mature predator disperses between the patches with no barrier. By using the discrete dynamical system generated by a monotone, concave maps for subcommunity of prey, we obtain the subcommunity of prey exists an equilibrium which attracts all positive solutions, and using the stability trichotomy results on the monotone and continuous operator, we obtain some sufficient conditions for the permanence of species. These results are applied to the models with rational growth functions and exponential growth functions. We also present numerical examples to illustrate the dynamic complexity of systems.

Classification:  34C35,  39A10
Keywords: age-structure, natural barrier, subcommunity, persistence
@article{M2AN_2001__35_4_675_0,
     author = {Tang, Sanyi and Chen, Lansun},
     title = {A discrete predator-prey system with age-structure for predator and natural barriers for prey},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {35},
     number = {4},
     year = {2001},
     pages = {675-690},
     zbl = {0993.39009},
     mrnumber = {1862874},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2001__35_4_675_0}
}
Tang, Sanyi; Chen, Lansun. A discrete predator-prey system with age-structure for predator and natural barriers for prey. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 35 (2001) no. 4, pp. 675-690. http://www.numdam.org/item/M2AN_2001__35_4_675_0/

[1] J.S. Allen, M.P. Moulton and F.L. Rose, Persistence in an age-structure population for a patch-type environment. Nat. Resour. Model. 4 (1990) 197-214. | Zbl 0850.92063

[2] J.R. Beddington, C.A. Free and J.H. Lawton, Dynamical complexity in predator-prey models framed in difference equations. Nature 255 (1975) 58-60.

[3] J.F. Chen, Influence of high dimension terms for qualitative structure of solutions of a second order linear difference system with ordinary coefficient in the neighborhood of a singular point. Acta Math. Appl. Sinica (China) 11 (1988) 299-311. | Zbl 0673.39002

[4] M.E. Clark and L.J. Gross, Periodic solutions to nonautonomous difference equations. Math. Biosci. 102 (1990) 105-119. | Zbl 0712.39014

[5] J.M. Cushing, An introduction to structured population dynamics. SIAM Soc. Indus. Appl. Math., Philadelphia (1998). | MR 1636703 | Zbl 0939.92026

[6] H.I. Freedman and J.W.-H. So, Persistence in discrete models of a population which may be subjected to harvesting. Nat. Resour. Model. 2 (1987) 135-145. | Zbl 0850.92074

[7] H.I. Freedman and Y. Takeuchi, Global stability and predator dynamics in a model of prey dispersal in a patchy environment. Nonlinear Anal. TMA 13 (1989) 993-1002. | Zbl 0685.92018

[8] H.I. Freedmen and W.H. Josephso, Persistence in discrete semidynamical systems. SIAM J. Math. Anal. 20 (1989) 930-938. | Zbl 0676.92011

[9] I. Gumowski and C. Mira, Recurrences and discrete dynamics systems. Lect. Notes Math. 809 (1980) 61-96. | Zbl 0449.58003

[10] A. Hastings, Complex interactions between dispersal and dynamics: Lessons from coupled logistic equations. Ecology 74 (1993) 1362-1372.

[11] V. Hutson and K. Schmitt, Permanence and the dynamics of biological systems. Math. Biosci. 111 (1992) 1-71. | Zbl 0783.92002

[12] U. Krause and P. Ranet, A limit set trichotomy for monotone nonlinear dynamical systems. Nonlinear Anal. TMA 19 (1992) 375-392. | Zbl 0779.34038

[13] Y. Kuang and Y. Takeuchi, Predator-prey dynamics in models of prey dispersal in two patch environments. Math. Biosci. 120 (1994) 77-98. | Zbl 0793.92014

[14] N.R. Leblond, Porcupine caribou herd. Canadian Arctic Resources Comn., Offuwa (1979).

[15] S.A. Levin, Dispersion and population interactions. Amer. Natur. 108 (1974) 207-228.

[16] J. Li, Persistence in discrete age-structure population models. Bull. Math. Biol. 50 (1992) 351-366. | Zbl 0659.92019

[17] A. Okubo, Diffusion and ecological problems, math. models. Springer, Berlin (1980). | MR 572962 | Zbl 0422.92025

[18] K. Schumacher, Regions and oscillations in second order predator-prey recurrences. J. Math. Biol. 16 (1983) 221-231. | Zbl 0513.92018

[19] J.F. Selgrade and G. Namkoong, Stable periodic behavior in a pioneer-climax model. Nat. Resour. Model. 4 (1990) 215-227. | Zbl 0850.92060

[20] J.G. Skellam, Random dispersal in theoretical populations. Biometrika 38 (1951) 196-218. | Zbl 0043.14401

[21] H.L. Smith, Cooperative systems of differential equations with concave nonlinearities. Nonlinear Anal. TMA 10 (1986) 1037-1052. | Zbl 0612.34035

[22] Y. Takeuchi, Cooperative systems theory and global stability of diffusion models. Acta Appl. Math. 14 (1989) 49-57. | Zbl 0665.92017

[23] W.D. Wang and L.S. Chen, A predator-prey system with stage-structure for predator. Comput. Math. Appl. 33 (1997) 83-91.

[24] A.-A. Yakubu, Prey dominance in discrete predator-prey system with a prey refuge. Math. Biosci. 144 (1997) 155-178. | Zbl 0896.92031